MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS W.SA10 W.SPRUNG RESERVOIR; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS W.SA10 W.SPRUNG RESERVOIR; HYDROCEPHALUS MANAGEMENT
Model Number FX425T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 07/25/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a progav 2.0 sys w/sa10 a.Sprung reservoir (part # fx425t) was implanted during a procedure performed on (b)(6) 2019.According to the complainant, the valve was believed to be the valve is blocked.The patient underwent a revision procedure on (b)(6) 2022.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Patient details, age - 69 years, weight - 73.7 kilograms (kg), height - 165 centimeters (cm), gender - unknown.Same event as medwatch-no.:3004721439-2022-00244; 3004721439-2022-00246; 3004721439-2022-00247.
 
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Investigation: visual inspection: the following observations were made during the visual inspection: deposits in the sprung reservoir and on the shunt assistant.Yellowish discoloration on the ventricular and peritoneal catheter.Permeability test: the test showed that the shunt system is permeable.The flushed out liquid was turbid with particles.Computer control test: the computer controlled test showed the opening pressure of the shunt assistant, at a reference flow rate of 20 ml/h in a vertical position of the valve, to be 9.82 cmh2o.This is within the specified tolerance of 10 cmh2o +4/-2 cmh2o.Internal inspection of product: after dismantling of the valve, deposits were found in shunt assistant.Results: based on our investigation results, we can determine deposits.The deposits had no effect to the technical properties at the time of the investigation.The cause of the aforementioned functional impairment is not known to us at the time of the examination.Proteins in the cerebrospinal fluid can influence the function temporarily and are known side effects in hydrocephalus therapy.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.From our point of view, no further regulatory actions are required.

Brand Name
PROGAV 2.0 SYS W.SA10 W.SPRUNG RESERVOIR
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key15296610
Report Number3004721439-2022-00245
Device Sequence Number19523576
Product Code JXG
UDI-Device Identifier04041906136956
UDI-Public4041906136956
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/23/2023
Device Model NumberFX425T
Device Catalogue NumberFX425T
Device Lot Number20039218
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2022
Supplement Date Received by Manufacturer09/01/2022
Initial Report FDA Received Date08/25/2022
Supplement Report FDA Received Date10/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexUnknown
Patient Weight74 KG